MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 23G ETW X 7MM PEN NEEDLE US

BD MEDICAL - DIABETES CARE 23G ETW X 7MM PEN NEEDLE US
Catalog Number 47369802
Medical Device Problem Codes Misconnection (1399); Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 23g etw x 7 mm pen needle us experienced difficulty operating or not working/functioning, and an inability to deliver insulin/medication during use.The following information was provided by the initial reporter: dull needle& difficult to push the injection button.The patient's family administered the pen to patient.The patient's family claimed that the needle got half way into the skin, but it didn't get completely, and also he/she administration for patient was finished, but medical representative checked the sample, injection button was not injected completely.So it is presumed that the administration is not complete.The doctor said that there might have been a lump in the administration site.
 
Additional Manufacturer Narrative
H.6.Investigation summary: customer returned (1) open bd 7mm, 23g pen needle without the tear drop label.Customer states that it is difficult to push the button, it was difficult to insert the needle under the skin and the needle didn't get into the skin, and there might have been a lump in the administration site.The returned pen needle was examined under the microscope and tested for point geometry, lube, and cannula od (specs: outer diameter for 23g: 0.0260¿-0.0265¿).The returned pen needle exhibited crystallized medication in the lumen of the cannula, indicating that the sample was used.The sample also exhibited proper geometry of the cannula point the patient end of the cannula, the od was measured as 0.0264¿, and sufficient lube was observed, all of which fall within specifications.A review of the device history record was completed for batch# 7152649.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the above, no additional investigation and no capa is required at this time h3 other text : see section h.10.
 
Event or Problem Description
It was reported that the 23g etw x 7mm pen needle us experienced difficulty operating or not working/functioning, and an inability to deliver insulin/medication during use.The following information was provided by the initial reporter: dull needle& difficult to push the injection button the patient's family administered the pen to patient.The patient's family claimed that the needle got half way into the skin, but it didn't get completely, and also he/she administration for patient was finished, but medical representative checked the sample, injection button was not injected completely.So it is presumed that the administration is not complete.The doctor said that there might have been a lump in the administration site.
 
Additional Manufacturer Narrative
Investigation summary: customer returned photos of a 7mm, 23g pen needle attached to a pen.Customer states that it is difficult to push the button, it was difficult to insert the needle under the skin and the needle didn't get into the skin, and there might have been a lump in the administration site.The photos were examined and did not show the cannula.It is difficult to determine if there are any defects with the cannula solely from the photos without the sample.A review of the device history record was completed for batch# 7152649.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded: -unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as it is difficult to determine if there are any defects with the cannula solely from the photos without the sample.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The date of event has been corrected.The following information has been updated: b.3.Date of event : (b)(6) 2019.
 
Event or Problem Description

Brand Name
23G ETW X 7MM PEN NEEDLE US
Common Device Name
NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8940672
Report Number1920898-2019-00879
Device Sequence Number16666068
Product Code FMI
UDI-Device Identifier00382904736989
UDI-Public00382904736989
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Catalogue Number47369802
Device Lot Number7152649
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
08/13/2019
08/13/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/18/2019
09/18/2019
10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;